New York, 2006

Flash Flood in New York, June 1, 2006

June 1, 2006 · NWS BGM · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 1, 2:30 PM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 1, 2:30 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
330 PM EDT THU JUN 1 2006

.SHORT TERM (TODAY - SUNDAY)...
CONVECTION WITH SOME SEVERE STARTED MIDDAY. WITH SUN IN NE PA AND
SULLIVAN NY TEMPS ROCKETED INTO THE 80S SETTING OFF TS. THESE ARE
NOT MOVING QUICKLY SO HEAVY RAIN COULD BE A PROBLEM IF THE CELLS DO
NOT DIE WITHIN 2 HOURS. BETTER MOVEMENT AND FORCING IN CENTRAL AND
WRN NY AHEAD OF SLOW MOVING COLD FRONT. THESE SHOWERS AND TS WILL
CONTINUE SLIDING ESE ACROSS THE ENTIRE CWA.

FRONT WILL STALL ON EAST COAST AS WAVE MOVES NE UP IT. THE EXTREME
SE CWA WILL GET HEAVY RAIN AGAIN WITH THIS. FLOODING STILL POSSIBLE
FRIDAY INTO FRIDAY NIGHT ESPECIALLY SE SO THIS WILL HAVE TO
MONITORED CLOSELY AFTER THE HEAVY RAINERS THE LAST FEW DAYS.

MODELS STILL NOT IN GOOD AGREEMENT ON PLACEMENT OF RAIN AND THE MOST
DISPARITY IS OVER OUR CWA. WILL GO WITH HPC AND LEAN WITH THE MORE
CONSISTENT GFS. AS MENTIONED PREVIOUSLY THE TREND HAS BEEN TO SLOW
DOWN THE TIMING. A STRONG SHORT WAVE FINALLY DIGS SE PUSHING THE
COLD FRONT OFF BUT FORMING A CUTOFF LOW OVER NEW ENGLAND. SHOWERS ON
SATURDAY ARE AGAIN POSSIBLE WITH COLD AIR ALOFT AND MOISTURE
WRAPPING BACK INTO CWA. GFS MUCH DEEPER AND FURTHER SW CUTTING OFF
THE UL LOW THAN NAM. THE GFS NOW IS MUCH FURTHER SW CUTTING OFF THE
LOW OVER THE MID ATLANTIC.

ON SUNDAY WILL KEEP IT DRY BUT WITH TREND IT COULD ALSO BE SHOWERY.
SFC HIGH PRESSURE SLOWLY BUILDS IN FROM WRN GREAT LAKES.
&&

.LONG TERM (SUNDAY NIGHT - THURSDAY)...
HIGH PRESSURE GRADUALLY BUILDS ACROSS THE NORTHEASTERN U.S. FROM
LATE IN THE WEEKEND THROUGH THE FIRST PART OF NEXT WEEK. THUS...WE
EXPECT MAINLY SUNNY DAYS AND SEASONABLE TEMPERATURES THROUGH
TUESDAY.

BY THE MIDDLE OF NEXT WEEK...ANOTHER SLOW MOVING FRONT APPROACHES
FROM THE WEST...BRINGING THE CHANCE FOR SHOWERS OR THUNDERSTORMS
BACK TO THE AREA.  -MJ
&&

.AVIATION (01/18Z TO 02/18Z)...
SHOWERS AND STORMS WILL DOT THE REGION AGAIN THIS AFTERNOON AND
EARLY EVENING. ALTHOUGH VFR WILL PREVAIL MUCH OF THE
TIME...OCCASIONAL MVFR CAN BE EXPECTED IN HEAVIER SHOWERS.

FROM OVERNIGHT INTO EARLY FRIDAY...CEILINGS SHOULD LOWER INTO THE
MVFR AND OCCASIONAL IFR CATEGORIES...AS A SLOW MOVING FRONT CROSSES
THE AREA WITH STEADIER LIGHT RAIN.

BY LATE FRIDAY MORNING...CEILING BASES GRADUALLY RISE BACK TO
VFR...ESPECIALLY OVER UPSTATE NY.  -MJ
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&
Hazardous weather outlook, Jun 1, 8:05 AM EST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
905 AM EDT THU JUN 1 2006

NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-021315-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
905 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
A FEW WEAK THUNDERSTORMS ARE POSSIBLE THIS MORNING. THIS AFTERNOON
AND EVENING...THUNDERSTORMS ARE LIKELY AGAIN. SOME THUNDERSTORMS
WILL HAVE HEAVY RAIN AND DAMAGING WINDS...AND POSSIBLY LARGE HAIL.
THE HEAVY RAIN COULD CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRIDAY INTO FRIDAY NIGHT IT WILL CONTINUE TO RAIN. THERE IS A
SMALL CHANCE OF FLASH FLOODING MAINLY IN EXTREME NORTHEAST
PENNSYLVANIA AND THE CATSKILLS OF NEW YORK.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
THIS EVENING.

NYZ009-015>018-022>025-036-037-044-021315-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
905 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE AGAIN LIKELY TODAY INTO THIS EVENING. THE
THUNDERSTORMS COULD HAVE HEAVY RAIN...SMALL HAIL...AND GUSTY BUT
NOT DAMAGING WINDS. THE HEAVY RAIN COULD CAUSE ISOLATED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
THIS EVENING.

TAC

In the hours before

Local storm report, Jun 1, 2:58 PM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     5 NE PANTHER            41.33N 75.23W
06/01/2006                   PIKE               PA   PARK/FOREST SRVC

            COUPLE OF TREES DOWN

0245 PM     TSTM WND DMG     5 S CLARKS SUMMIT       41.42N 75.71W
06/01/2006                   LACKAWANNA         PA   LAW ENFORCEMENT

            WIRES AND TREES DOWN

&&

RRM
Special weather statement, Jun 1, 3:04 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
404 PM EDT THU JUN 1 2006

NYZ062-PAZ048-012030-
PIKE PA-SULLIVAN NY-
404 PM EDT THU JUN 1 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR GREELEY...AND
  MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SHOHOLA AND BARRYVILLE AT 410 PM EDT...
  HIGHLAND LAKE AT 415 PM EDT...
  GLEN SPEY AT 420 PM EDT...
  MILLRIFT AT 425 PM EDT...
  HARTWOOD AND FORRESTBURG AT 430 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

PADAVONA
Special weather statement, Jun 1, 3:05 PM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
405 PM EDT THU JUN 1 2006

NYZ023-025-012100-
SCHUYLER NY-TOMPKINS NY-
405 PM EDT THU JUN 1 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR ALPINE...AND MOVING EAST
  AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ENFIELD AND CAYUTA AT 410 PM EDT...
  NEWFIELD HAMLET AND NEWFIELD AT 420 PM EDT...
  WEST DANBY AND ITHACA AT 430 PM EDT...
  DANBY AND SOUTH HILL AT 435 PM EDT...
  SOUTH DANBY AND BROOKTONDALE AT 445 PM EDT...
  WEST SLATERVILLE AT 450 PM EDT...
  SLATERVILLE SPGS AT 455 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

RRM
Special weather statement, Jun 1, 3:26 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
426 PM EDT THU JUN 1 2006

NYZ036-046-012100-
MADISON NY-OTSEGO NY-
426 PM EDT THU JUN 1 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SOUTH
  BROOKFIELD...AND MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  EDMESTON AT 435 PM EDT...
  LEONARDSVILLE AND UNADILLA FORKS AT 440 PM EDT...
  BURLINGTON AT 455 PM EDT...
  EXETER CENTER AND OAKSVILLE AT 500 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

PADAVONA
Special weather statement, Jun 1, 3:47 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
447 PM EDT THU JUN 1 2006

PAZ048-012115-
PIKE PA-
447 PM EDT THU JUN 1 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF PECKS POND...AND MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FOREST PARK AND TAMIMENT AT 505 PM EDT...
  DINGMANS FERRY AT 515 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

RRM
Special weather statement, Jun 1, 5:44 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT THU JUN 1 2006

NYZ057-062-PAZ040-012345-
DELAWARE NY-SULLIVAN NY-WAYNE PA-
644 PM EDT THU JUN 1 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR DEPOSIT...AND
  MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WINTERDALE AND HIAWATHA AT 650 PM EDT...
  HANCOCK AND STARLIGHT AT 655 PM EDT...
  ALDENVILLE AT 700 PM EDT...
  FISHS EDDY AND HARVARD AT 710 PM EDT...
  EAST BRANCH AND PEABROOK AT 715 PM EDT...
  CORBETT AND RUTLEDGEDALE AT 720 PM EDT...
  FREMONT AND HANKINS AT 725 PM EDT...
  DAMASCUS AT 730 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

PADAVONA

The radar

The Binghamton radar (KBGM), 115 km away, was scanning. The volume nearest the first event began at 23:19 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Steuben

When
June 1, 6:20 PM EST to 10:00 PM EST
Where
Steuben County, Bath
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
42.268, -77.384 (the zone’s center; the record gives no point)

Several road washouts due to thunderstorms with heavy rainfall. A trailer park had to beevacuated.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517754.